Georgia, 2014Flash Flood and Lightning Strike in Georgia, July 20 to 21, 2014
July 20 to 21, 2014 · NWS FFC · 2 events in 1 county or zone
An upper level trough continued to dominate the eastern portion of the country on the 20th, but with ridging beginning to build in aloft. A shortwave pushed across the Southeast late in the evening, sparking numerous showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $80,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough continued to dominate the eastern portion of the country on the 20th, but with ridging beginning to build in aloft. A shortwave pushed across the Southeast late in the evening, sparking numerous showers and thunderstorms. Nearly stationary thunderstorms produced heavy rain over portions of Heard and Troup Counties. Rainfall amounts of 4 to 8 inches occurred primarily just southeast of Franklin. This caused flash flooding on streams and creeks flowing into the Chattahoochee River in southeast Heard County. The flood waters caused the pool elevation on West Point Lake a few miles downstream to rise around one and a half feet. In this same storm, lightning struck a house, resulting in a fire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 20, 7:53 PM EST, 7 minutes earlier.
Area forecast discussion, Jul 20, 7:53 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
853 PM EDT SUN JUL 20 2014
.UPDATE...
WARM FRONT STILL SITUATED ACROSS CENTRAL GA THIS EVENING. SURFACE
LOW PRESSURE CAN BE PICKED OUT IN THE SURFACE ANALYSIS AND IN THE
CURRENT RADAR PICTURE. HAVE UPDATED THE POPS TO REFLECT CURRENT
TRENDS. MOST OF THE PRECIP HAS DIMINISHED...BUT FORCING NEAR THE
SURFACE LOW HAS HELPED SUSTAIN SHOWERS AND A FEW THUNDERSTORMS
NEAR THE AL/GA BORDER. THIS ACTIVITY SHOULD EVENTUALLY TAPER OFF.
HAVE ALSO TWEAKED A FEW OF THE HOURLY TEMP/WIND AND DEW GRIDS.
&&
&&
.PREV DISCUSSION... /ISSUED 726 PM EDT SUN JUL 20 2014/
PREV DISCUSSION... /ISSUED 342 PM EDT SUN JUL 20 2014/
SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
CURRENTLY... A WARM FRONT NEAR A NEWNAN TO SANDERSVILLE LINE IS
EXPECTED TO DRIFT JUST NORTH OF ATLANTA THIS AFTERNOON WHILE AN
UNSEASONABLE COOL WEDGE OF HIGH PRESSURE NOSES IN OVER MUCH OF NE
GA. A WATER VAPOR LOOP SHOWS A STRONG DISTURBANCE APPROACHING FROM
THE WEST AND SHOULD SPARK NUMEROUS SHOWERS WITH SCATTERED EMBEDDED
THUNDERSTORMS FOR AREAS ALONG AND SOUTH OF THE WARM FRONT WHERE THE
GREATER INSTABILITIES ARE NOTED. THE MAIN THUNDERSTORM THREAT WILL
LIKELY REMAIN SOUTH OF THE I-20 CORRIDOR THROUGH THE EVENING... WITH
MAINLY PATCHES OF LIGHT RAIN OR SPOTTY SHOWERS EXPECTED OVERNIGHT.
NO SEVERE STORMS ARE EXPECTED... BUT LOCALLY HEAVY RAIN CONTINUES TO
BE THE MAIN CONCERN THROUGH THE EVENING.
SHORT RANGE MODELS REMAIN IN GOOD AGREEMENT...AND SHOW THE UPPER
TROUGH TO THE WEST DEEPENING TONIGHT... THEN CUTTING OFF OVER AL/GA
ON MONDAY... AND SPINNING OVERHEAD MONDAY NIGHT. AS A RESULT...
EXPECT MOSTLY CLOUDY CONDITIONS TO PREVAIL WITH OCCASIONAL BREAKS
DURING AFTERNOON HEATING TODAY AND AGAIN ON MONDAY... ESPECIALLY
SOUTH OF THE WARM FRONT. AS THE UPPER TROUGH BEGINS TO CUT OFF
OVERHEAD MONDAY AFTERNOON... THE ASSOCIATED SURFACE LOW WILL DRIFT
NORTHWARD ALONG THE AL/GA LINE... SUGGESTING THE GREATER STORM
THREAT WILL BE GENERALLY ALONG AND SOUTH OF THE I-85 CORRIDOR MONDAY
AFTERNOON AND EVENING. HOWEVER... SHOULD SEE THE MORE WIDESPREAD
CONVECTIVE COVERAGE OVER SOUTH AND EAST CENTRAL GA WHERE THE ACTIVE
REGION OF THE UPPER TROUGH/LOW IS FOCUSED. THIS COUPLED WITH AMPLE
INSTABILITY AND DEEPER MOISTURE SUGGEST A FEW STORMS ACROSS CENTRAL
GA COULD BE STRONG MONDAY AFTERNOON... WITH MAYBE WIND GUSTS TO 40
MPH. HOWEVER... STILL NOT EXPECTING SEVERE STORMS ON MONDAY AS SHEAR
VALUES REMAIN WEAK WITH MODEST CAPE AT BEST DUE TO CLOUDY
CONDITIONS. THE GREATER CONCERN ON MONDAY CONTINUES TO BE LOCALLY
HEAVY RAIN AS TRAINING CONVECTION OVER AN ALREADY WET GROUND COULD
PUDDLE QUICKLY. SPC IS SHOWING ONLY A GENERAL THUNDER OUTLOOK FOR
THE AREA THROUGH MONDAY NIGHT. THE THUNDERSTORM TODAY AND AGAIN ON
MONDAY SHOULD GREATLY DIMINISH BY 9-10 PM.
AS FOR TEMPS...AMPLE CLOUDS AND CONTINUED RAIN POTENTIAL HAS
WARRANTED A LEAN TOWARD THE COOLER SIDE OF GUIDANCE FOR HIGHS AGAIN
ON MONDAY. LOWS TONIGHT WILL BE TRICKY AS A COOL WEDGE WILL TRY TO
NOSE BACK IN OVERNIGHT. WILL LEAN CLOSER TO WHAT WAS SEEN LAST
NIGHT. EXPECT WARMER LOWS MONDAY NIGHT AS THE WARM FRONT PUSHES
NORTH WITH THE SURFACE LOW.
39
LONG TERM /TUESDAY THROUGH SUNDAY/...
NO CHANGES MADE TO THE EXTENDED FORECAST. WET AND ACTIVE PERIOD
CONTINUES INTO THE EXTENDED PERIODS. HIGH PRESSURE RIDGE BUILDING
INTO THE CENTRAL U.S. STOPS SHORT OF THE MISSISSIPPI
RIVER...LEAVING THE SOUTHEAST TO BE INFLUENCED BY AMPLE MOISTURE
AND REMNANTS OF EARLIER WEEK SYSTEM WHICH A FEW MODELS DEPICT AS
AN UPPER LEVEL LOW. THIS COMBINATION WILL KEEP HIGHER THAN NORMAL
POPS ACROSS THE AREA THROUGH THE FIRST HALF OF THE WEEK. BY
THURSDAY...FRONT PUSHES INTO THE AREA...KEEPING RAIN CHANCES HIGH.
EXTENDED MODELS IN BETTER AGREEMENT WITH PUSHING THE TROUGH
SOUTHWARD...ALLOWING THE FRONT TO PUSH INTO SOUTH GEORGIA BY LATE
FRIDAY. WITH PREVAILING NORTHWEST FLOW ACROSS THE
REGION...EXTENDED MODELS ARE INDICATING A SERIES OF DISTURBANCES
TO IMPACT THE REGION THROUGH NEXT WEEKEND.
HAVE CONTINUED TO HIGHLIGHT THE DAYTIME PERIODS WITH THE BEST
CHANCES FOR SHOWERS AND THUNDERSTORMS WITH THE DIURNAL ENHANCEMENT
OF CONVECTION. FOR NOW...INSTABILITIES ARE HIGH ENOUGH TO WARRANT
STRONG TO POTENTIAL A BRIEF SEVERE THUNDERSTORM EACH
AFTERNOON...BUT ON THE WHOLE THE MAIN CONCERN WILL BE LOCALLY
HEAVY RAIN. MODELED PWS THROUGH THE WEEK ARE AT 1.6 TO 2
INCHES...WELL ABOVE NORMAL. WITH BREAKS ANTICIPATED DURING THE
OVERNIGHT PERIOD...FLASH FLOOD POTENTIAL IS EXPECTED TO BE
ISOLATED/LOCALIZED.
HAVE CONTINUED WITH GENERALLY NORMAL TO SLIGHTLY BELOW NORMAL
TEMPERATURES THROUGH THE EXTENDED...ESPECIALLY WITH HIGHS AS AMPLE
CLOUD COVER AND CONVECTION LIMIT INSOLATION.
31/01
AVIATION...
00Z UPDATE...
LOW CIGS WILL ONCE AGAIN BE AN ISSUE OVERNIGHT. THERE HAS BEEN
SOME THINNING OF THE CLOUDS IN THE LAST TWO HOURS...BUT DO THINK
AFTER DARK CIGS WILL BEGIN TO FILL IN AND LOWER. LOW CIGS SHOULD
LIFT BY LATE MORNING...BUT MVFR CONDITIONS WILL PERSIST THROUGH
THE DAY. PRECIP AXIS SHOULD REMAIN SOUTH OF ATL...SO WILL KEEP ANY
MENTION OUT FOR NOW. WINDS SHOULD REMAIN EAST.
//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE ON THE CIGS. HIGH CONFIDENCE REMAINING ELEMENTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 68 82 69 88 / 40 50 40 40
ATLANTA 69 86 70 86 / 50 40 30 40
BLAIRSVILLE 63 79 67 82 / 30 40 30 40
CARTERSVILLE 68 86 70 87 / 40 40 30 40
COLUMBUS 72 88 70 90 / 60 40 40 40
GAINESVILLE 67 82 70 85 / 40 40 30 40
MACON 72 86 70 89 / 40 60 50 50
ROME 69 87 71 88 / 40 30 20 40
PEACHTREE CITY 69 86 69 88 / 60 40 30 40
VIDALIA 72 87 72 90 / 40 70 50 60
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 20, 4:34 AM EST, 15 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
534 AM EDT SUN JUL 20 2014
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-210945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
534 AM EDT SUN JUL 20 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT.
DISCUSSION...
AS STRONG STORM SYSTEM REMAINS ACROSS THE AREA TODAY...WIDESPREAD
SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED. THE MAIN CONCERN
WILL BE LOCALLY HEAVY RAINFALL. SOME OF THE STORMS COULD BRIEFLY
BECOME STRONG...BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
A WET WEEK IS EXPECTED...WITH GENERALLY SCATTERED TO WIDESPREAD
SHOWERS AND THUNDERSTORMS THROUGH SATURDAY. ISOLATED STRONG TO
BRIEFLY SEVERE STORMS CANNOT BE RULED OUT...PARTICULARLY THROUGH
THURSDAY...BUT THE MAIN THREAT WILL CONTINUE TO BE LOCALLY HEAVY
RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 20, 2:11 PM EST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
311 PM EDT SUN JUL 20 2014
GAZ093>095-105>108-202000-
311 PM EDT SUN JUL 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILCOX...PULASKI...
PEACH...MACON...CRISP...DOOLY AND HOUSTON COUNTIES UNTIL 400 PM
EDT...
AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WINCHESTER TO 8 MILES SOUTHWEST OF
WENONA...MOVING NORTHEAST AT 20 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WILCOX...PULASKI...PEACH...MACON...CRISP...DOOLY AND HOUSTON
COUNTIES...INCLUDING AREAS AROUND FIVE POINTS...CORDELE...RICHWOOD...
PINEHURST...LILLY...DOOLING...BYROMVILLE...VIENNA...WHITEWATER STATE
PARK...MONTEZUMA...WENONA...TIPPETTVILLE...WINCHESTER...TREMONT AND
UNADILLA. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50
MPH...HAIL LESS THAN THE SIZE OF QUARTERS...SIGNIFICANT
CLOUD-TO-GROUND LIGHTNING...OR HEAVY RAIN.
&&
LAT...LON 3182 8385 3200 8381 3236 8411 3262 8389
3268 8378 3269 8373 3246 8349 3241 8348
3240 8350 3230 8338 3202 8355 3180 8381
3181 8383
TIME...MOT...LOC 1911Z 219DEG 18KT 3240 8397 3207 8362
3184 8380Special weather statement, Jul 20, 3:14 PM EST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 PM EDT SUN JUL 20 2014
GAZ084-097-202100-
414 PM EDT SUN JUL 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT LIGHTNING
IN LAURENS AND WILKINSON COUNTIES UNTIL 500 PM EDT...
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ALLENTOWN TO DEXTER...MOVING NORTHEAST AT
25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS LAURENS AND
WILKINSON COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE
MONTROSE...DUDLEY...DEXTER...ALLENTOWN...HARLOW...CHAPPELLS
MILL...NICKLESVILLE...DUBLIN...EAST DUBLIN...TUCKERS CROSSROAD AND
TOOMSBORO. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50
MPH...HAIL LESS THAN THE SIZE OF QUARTERS...SIGNIFICANT
CLOUD-TO-GROUND LIGHTNING...OR HEAVY RAIN
&&
LAT...LON 3247 8309 3257 8322 3265 8326 3285 8307
3280 8295 3277 8296 3275 8294 3271 8295
3272 8286 3269 8280 3250 8289 3240 8308
TIME...MOT...LOC 2013Z 224DEG 20KT 3265 8322 3256 8300
3244 8305Special weather statement, Jul 20, 3:59 PM EST, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 PM EDT SUN JUL 20 2014
GAZ097-109>111-202130-
459 PM EDT SUN JUL 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND LIGHTNING IN
WHEELER...TELFAIR...LAURENS AND DODGE COUNTIES UNTIL 530 PM EDT...
AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PLAINFIELD TO ALAMO...MOVING NORTHEAST AT
20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WHEELER...TELFAIR...LAURENS AND DODGE COUNTIES THROUGH 530 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LITTLE
OCMULGEE STATE PARK...PLAINFIELD...CHESTER...ALAMO...CADWELL...CEDAR
GROVE...RENTZ...GLENWOOD...DEXTER...LANDSBURG...HARLOW AND LOWERY.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50
MPH...HAIL LESS THAN THE SIZE OF QUARTERS...SIGNIFICANT
CLOUD-TO-GROUND LIGHTNING...OR HEAVY RAIN.
&&
LAT...LON 3217 8304 3231 8324 3257 8299 3244 8273
3241 8269 3239 8272 3233 8275 3229 8270
3230 8266 3229 8265 3219 8263 3207 8286
TIME...MOT...LOC 2059Z 224DEG 17KT 3234 8311 3226 8293
3213 8280Special weather statement, Jul 20, 4:12 PM EST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 PM EDT SUN JUL 20 2014
GAZ039-051-062-202200-
512 PM EDT SUN JUL 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILKES...WARREN AND
TALIAFERRO COUNTIES UNTIL 600 PM EDT...
AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROBINSON TO FIVE POINTS...MOVING NORTHEAST
AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AND FREQUENT
CLOUD TO GROUND LIGHTNING AS THEY MOVE ACROSS WILKES...WARREN AND
TALIAFERRO COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE FIVE POINTS...BEALL SPRINGS...
ROBINSON...BARNETT...NORWOOD...WARRENTON...CRAWFORDVILLE...
ALEXANDER STEPHENS PARK...
REESE...CAMAK...LYNEVILLE...SHARON...FICKLIN...MESENA AND CADLEY.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3334 8250 3332 8254 3333 8258 3328 8269
3338 8282 3343 8282 3345 8287 3344 8294
3348 8300 3351 8298 3356 8301 3372 8293
3357 8262 3346 8258 3341 8254 3336 8254
TIME...MOT...LOC 2111Z 221DEG 9KT 3354 8298 3341 8273
3330 8264Special weather statement, Jul 20, 4:27 PM EST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
527 PM EDT SUN JUL 20 2014
GAZ072-073-202200-
527 PM EDT SUN JUL 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND LIGHTNING IN
JONES AND BALDWIN COUNTIES UNTIL 600 PM EDT...
AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GREENBERRY CROSSROADS...MOVING NORTHEAST AT
15 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
JONES AND BALDWIN COUNTIES...INCLUDING AREAS AROUND MOUNTAIN
SPRINGS...POSTELL...GREENBERRY CROSSROADS...JAMES...HADDOCK...BROWNS
CROSSING AND BLOUNTSVILLE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3293 8335 3287 8346 3288 8353 3314 8349
3309 8326
TIME...MOT...LOC 2127Z 194DEG 14KT 3296 8343Special weather statement, Jul 20, 4:58 PM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
558 PM EDT SUN JUL 20 2014
GAZ060-073-202230-
558 PM EDT SUN JUL 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PUTNAM AND BALDWIN
COUNTIES UNTIL 630 PM EDT...
AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM STANFORDVILLE TO BROWNS CROSSING...MOVING
NORTHEAST AT 20 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
PUTNAM AND BALDWIN COUNTIES...INCLUDING AREAS AROUND BROWNS
CROSSING...RESSEAUS CROSSROADS...STANFORDVILLE...MERIWETHER...
MERIWETHER...WILLARD...FLAT ROCK...WARFIELD...PLANT HARLEE BRANCH...
EATONTON AND CENTRAL GEORGIA EXPERIMENT STATION. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE
SUBJECT TO MINOR FLOODING.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50
MPH...HAIL LESS THAN THE SIZE OF QUARTERS...SIGNIFICANT
CLOUD-TO-GROUND LIGHTNING...OR HEAVY RAIN.
&&
LAT...LON 3300 8334 3310 8342 3318 8343 3318 8350
3321 8354 3327 8354 3343 8349 3335 8331
3324 8325 3319 8328 3318 8323
TIME...MOT...LOC 2158Z 206DEG 16KT 3327 8351 3322 8340
3309 8332Lightning, Heard
- When
- July 20, 8:00 PM EST
- Where
- Heard County, 1.8 mi SE of Franklin
- Property damage
- $60,000
- Reported by
- Emergency Manager
- Coordinates
- 33.260, -85.080
The Heard County Emergency Manager reported that a house around two miles southeast of Franklin on Pike Road had major damage from a fire caused by a lightning strike.
Flash Flood, Heard
- When
- July 20, 10:17 PM EST to July 21, 2:15 AM EST
- Where
- Heard County, 0.12 mi E of Franklin to 4.11 mi E of Aubrey
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 33.280, -85.098
A Heard County Park Ranger reported flash flooding at the Brush Creek Park by the Chattahoochee River around 5 miles south to southeast of Franklin. Most of the campers had already left in the evening. The Heard County Emergency Manager confirmed through the Public Works Department that several dirt and rock roads east and south of Franklin had significant erosion damage and will need regrading. No culvert pipes were washed out.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine High Wind in Hawaiian Waters, July 20, 20141 death · 2 injured · 52 kt wind · 1 event
- Rip Current in Alabama, July 20, 20141 death · 1 event
- Rip Current in Florida, July 20, 20141 death · 1 event
- Flash Flood and Debris Flows in California, July 20 to 22, 20141 in hail · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 20, 20143 events
- Hail and Damaging Wind in Florida, July 20, 2014$5,000 · 0.75 in hail · 2 events
- Flash Flood and Damaging Wind in Nevada, July 20, 2014$4,000 · 52 kt wind · 2 events
- Funnel Cloud in Alaska, July 20, 20141 event
- Damaging Wind in Wyoming, July 20, 201453 kt wind · 1 event
- Damaging Wind in Utah, July 20, 201451 kt wind · 1 event
- Flash Flood in New Mexico, July 20, 2014$5,000 · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, July 20, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530575, 525151.